MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701103
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and test strips involved in incident were not returned by the customer.Retain strips and qs meter were evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller is reporting high blood readings.Date of the incident was (b)(6) 2017.She tried calling two times yesterday (5/23/2017) but she was on hold for 30 minutes each time.Caller received a reading of 392 and became alarmed, so she called her doctor, and her doctor told her to call 911 and get to the hospital.Caller was having symptoms of dizziness, shaky, she had very bad headache, and her stomach was queasy.She did not feel these symptoms matched the reading she received.When the paramedics came, the received a reading of 90.She did not take any medication at the time of the incident.Earlier in the day she had eaten and taken her normal dose of 18 units of insulin.When she got to the hospital, her blood glucose was 90.At the hospital, she was diagnosed with a bladder and kidney infection.There have not been any changes in her diet, exercise, medications, or stress.She is not undergoing oxygen therapy.She washes and dries her hands with soap and water.She pokes on the fingertip and uses a new lancet each time.She usually doesn't have problems getting a blood sample, only when her readings are low she has a harder time.She holds the meter and test strip straight out and lets the blood draw into the meter.Test strips have been opened for a week and she stores the meter and test strips together in her chair in the living room.The supplies that she does not use are in the dresser.Products have not been exposed to extreme temperatures.The meter appears to be in good condition.Controls were not used as caller does not have control solution.
 
Additional Manufacturer Narrative
Meter and test strips involved in incident were returned and evaluated and performed to specification.Retain strips were also tested with returned meter and performed to specification.No failure detected.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6670258
Report Number1832816-2017-00008
Device Sequence Number1541330
Product Code NBW
UDI-Device Identifier00605388022936
UDI-Public00605388022936
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2018
Device Model Number701103
Device Catalogue Number701103
Device Lot Number030117B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer05/24/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient Weight112